MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 1.5MM X 3.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 1.5MM X 3.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5411530
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tortuosity of the patient's anatomy was average, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter, the rhv (rotating hemostatic valve) was adequately tightened while the introducer sheath was in the hub (not over/under-tightened) and was opened enough to allow passage of the device through without damage, the coil was advanced slowly and gently without applying excessive force, no torque was given where advancing the delivery wire, resistance was encountered inside the catheter shaft, and the coil was safely removed with the entire microcatheter.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to this complaint.
 
Event or Problem Description
It was reported that the subject coil was intended to be placed as the ninth coil.During delivery, the operator noticed a change in resistance while pushing through the microcatheter (not in the mass, but the entire subject coil remained inside the microcatheter and was visible under fluoroscopy, with no apparent issues).Finding this unusual, the operator retracted the delivery wire under fluoroscopy and discovered that the subject coil had prematurely detached.Fortunately, since the subject coil was still entirely inside the microcatheter, the microcatheter was fully withdrawn, and the coil was safely retrieved.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET TETRA 1.5MM X 3.0CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20189709
Report Number3008881809-2024-00414
Device Sequence Number18165644
Product Code HCG
UDI-Device Identifier07613327580105
UDI-Public07613327580105
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTG5411530
Device Lot Number24583774
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Initial Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN).
Patient SexUnknown